avatar

Yu Wang 王宇

Assistant professor

About me

Welcome to my personal webpage. I am an Assistant Professor of Mathematics at Southwest Jiaotong University.

You can find my CV here: CV (Google Drive, update: 07.2025).

My research centers on Control Theory and Inverse Problems for Stochastic Partial Differential Equations (SPDEs).

In the realm of Control Theory, I focus on establishing null and exact controllability for various stochastic evolutionary systems using global Carleman estimates and duality arguments. Furthermore, to bridge the gap between continuous theory and numerical implementation, I investigate the uniform controllability of semi-discrete approximations, rigorously analyzing how discretization parameters influence control behavior.

Regarding Inverse Problems, I work on determining and reconstructing unknown components in the system (source terms, coefficients, or initial/boundary values) using partial observation data. Addressing the ill-posed nature of these problems, I employ Carleman estimates to derive conditional stability results and develop globally convergent iterative regularization methods.

My overarching vision is to focus on control and inverse problems for stochastic partial differential equations, regarding both theory and numerics.

Working experience

Education

  • 09.2017 - 06.2023 Ph.D. in Mathematics, Sichuan University, Supervisor: Professor Qi Lü (吕琦).
  • 09.2013 - 06.2017 B.Sc. in Mathematics, Sichuan University.

Publications

Articles

  1. Q. Lü, Y. Wang, An Inverse Source Problem for Semilinear Stochastic Hyperbolic Equations, Inverse Problems, 41(11) (2025), 115014. [Article] [ArXiv]
  2. Y. Wang, Q. Zhao, Null controllability for semi-discrete stochastic semilinear parabolic equations, ESAIM Control Optim. Calc. Var., (2025), Accepted. [Article] [ArXiv]
  3. Q. Lü, Y. Wang, Exact controllability for a refined stochastic plate equation, Chinese Ann. Math. Ser. B, 46(3) (2025), 415–442. [Article] [ArXiv]
  4. F. Dou, P. Lü, Y. Wang, Stability and regularization for ill-posed Cauchy problem of a stochastic parabolic differential equation, Inverse Problems, 40(11) (2024), 115005. [Article] [ArXiv]
  5. Y. Wang, Null controllability for stochastic coupled systems of fourth order parabolic equations, J. Math. Anal. Appl., 538 (2024), 128426. [Article] [ArXiv]
  6. Q. Lü, Y. Wang, Null controllability for fourth order stochastic parabolic equations, SIAM J. Control Optim., 60 (2022), 1563–1590. [Article] [ArXiv]

Preprints

  1. Y. Wang, Q. Zhao, Null controllability for stochastic fourth order semi-discrete parabolic equations, Submitted. [ArXiv]
  2. Q. Lü, Y. Wang, Inverse problems for stochastic partial differential equations, Submitted. [ArXiv]

Presentations

  1. Inverse problems for stochastic partial differential equations. [Slides]
    • Workshop on Recent Trends in Applied Mathematics and Machine Learning, Jul. 25, 2025
  2. Controllability of stochastic fourth order partial differential equations. [Slides]
    • The 15th Academic Conference on Mathematical Control Theory and Applications, Nov. 9, 2024
    • 中国工业与应用数学学会系统与控制数学 2024 年学术研讨会, Aug. 18, 2024
    • 中国仿真学会不确定性系统分析与仿真大会, Aug. 3, 2024
    • 2024年中西南六省(市)应用数学学术会议, Jun. 3, 2024
    • The 14th Academic Conference on Mathematical Control Theory and Applications, Aug. 10, 2023

Grants

  1. Controllability of fourth order semilinear stochastic partial differential equations, 2025-2027, RMB 300K. National Natural Science Foundation of China (No. 12401589).

    国家自然科学基金青年科学基金项目 (No. 12401589), 四阶半线性随机偏微分方程的能控性, 2025-2027, 30万元.

  2. Controllability of a fourth-order coupled stochastic parabolic system, 2024-2025, RMB 100K. Fundamental Research Funds for the Central Universities (No. 2682024CX013).

    中央高校基本科研业务费 (No. 2682024CX013), 耦合四阶随机抛物型系统的能控性, 2024-2025, 10万元.

Peer review

  • Applied Mathematics & Optimization
  • Chinese Annals of Mathematics, Series B
  • ESAIM: Control, Optimisation and Calculus of Variations
  • Inverse Problems
  • Journal of Mathematical Analysis and Applications
  • Journal of Optimization Theory and Applications
  • Journal of Systems Science and Complexity
  • Mathematical Control and Related Fields
  • Neural Networks
  • Science China Mathematics
  • SIAM Journal on Control and Optimization

Courses